Christina A Meyers
Correspondence: Christina A Meyers email@example.com
Journal of Biology 2008, 7:11 doi:10.1186/jbiol73
(2008-05-07 10:34) Patient
As a patient who underwent chemotherapy 5 years ago for ovarian cancer, I can validate
that the effects of "chemobrain" are both problematic and long lasting for many cancer
patients such as myself. The cognitive impairment I have experienced has been significant
and the contrast in my mental faculties pre-chemo and post chemo are alarming to say
the least. Cognitive impairment is not listed as a side effect of the chemo drugs
I took. As a patient I wonder why? There also seems to be little acknowledgement from
doctors about the extent of loss of mental functioning after chemo. I presently belong
to a discussion board of over 1300 women with ovarian cancer, and the topic of "Chemobrain"
is one of the most frequently discussed topics and one of the most common complaints.
I hope the medical and scientific community will continue to research and document
the significant impairment that chemo drugs may cause patients. Pharmaceutical companies
should list this as a side effect of chemo drugs. The after affects for MANY of us
are not mild - they are severe and warrant more attention.
As mentioned above I am a patient so I do not have a professional, disinterested position.
BioMed Central Ltd unless otherwise stated. Part of Springer Science+Business Media.